Home Forums Melanoma Diagnosis: Stage IV starting Zelboraf

  • This topic is empty.
Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • #21096
    k_dub
    Participant

    I am starting Zelboraf tomorrow and have done a lot of reading on it, but I would like to hear from people about how quickly the side effects come on. i know they are different for different people but would be nice to hear some first hand accounts.

    #59551
    LucyG
    Participant

    Hi,

    I had already had my chest surgery, lung node and head melanoma’s removed, once they put me on Zelboraf. I started feeling pains in my joints, food tasted bad, and just felt bad most of the day. The pain pills helped, but it didn’t seem to help me. I had 2 more melanomas start in my spleen and a lymph node, so they took me off of Zelboraf. I went on 2- IL2’s at University of Virginia which gave me 16 proteins while I was there. I did get gamma knife on my head last week, and a CT scan of my body in a week, so I will see what the doctors say soon. I have had melanoma since April 2012. But my first melanoma was in Sept 1971 on my back and was removed and seemed to be gone until Sept 1971. Keep praying…. Good Luck to you!

    Sharon

    #59552
    k_dub
    Participant

    Thank you. I was diagnosed in the fall. Had tumor removed but have since had another detected and is growing. Surgury was not an option this time. Is my first treatment of any kind. I have been doing a lot of reading but thanks for the first hand account

    #59553
    Gilly
    Participant

    Hi

    My husbands side effects are not too bad – he has had pretty much all of them over the last 3 months but to varying degrees and frequencies. His first ones were 3 days in – Joint pains and rashes and taste changes (water was always sweet !) He has had wierd sensations in his limbs – the sore and hardening feet (he has a special cream for this), a bit of upset stomach but the sun sensitivity and the joint aches are the hardest to deal with . Even in winter sun be very careful – he blistered all over his head/neck and face after a very short time in the winter sun with suncream on. He has also lost most of his body hair – and that is a good deal – I could have stuffed a pillow ! His head hair is much thinner and continuing to fall out and he did have a thick head of hair. The first scan showed a small reduction in tumour size (several mediastinal and one near his hip) and no new ones – so things are moving in the right direction. Next scan is in a month. He gets tired but is still working 14 hour days so it doesnt slow him up much – all the best.

    #59554
    Dick_K
    Participant

    Hi, you are definitely correct about people experiencing the Zelboraf side effects differently. For me the body rash and sun sensitivity were very quick. The rash started just after the first week and I would think the sun sensitivity at about the same time. (I say think because I did not know until I foolishly spent too much time outside and got sunburn.) I did not experience any of the other side effects right away and for the most part, they were not too bad.

    Since you have done a lot of reading about the side effects, you have probably read how some people have had a very rough go of it. Remember as you said “…I know they are different for different people”. With the exception of a period when my feet were very sore, I did not experience any debilitating side effects. It has only been in the past few months that I am having serious side effects; my liver is acting up and I am currently on a reduced dosage trying to control my bilirubin. At three years on Zelboraf, my wife, doctor, and I hope the recent bump up was just temporary.

    You did not ask but I will comment anyway. For me (and many others) Zelboraf began to do what it is designed to do as quickly as the onset of side effects.

    I hope you will find the side effects tolerable and that you are a quick and long term responder.

    Dick

    #59555
    k_dub
    Participant

    Thank you very much for the responses so far. It is really good to hear first hand accounts. Thanks again. Best wishes to everyone on here

    #59556
    jmaher157
    Participant

    I’ve been on Zelboraf since Feb 09 after 6 or so other therapy’s did not work. The 4 pills twice a day put me in the hospital within a couple weeks of starting it. After that the dose was lowered to 3 pills twice a day. I’ve been taken off it for a couple days 2-3 times since then due to the side effects. For me, the side effects are cyclic. The joint/muscle pain is always there, but sometimes worse. The painful nodes come and go and seem to migrate. The sun sensitivity is pretty bad, but I cannot be an indoor person. After lots of trial and error I have finally found a sunblock that works for me. I have never really found a way to stop the pain, but have adapted to a new “normal”. I take vicodin and motrin periodically to help. I’ve tried the pain patches, prednisone, massage, tramadol, and other things but have not really found anything that truly works….for me. It is probably going to end up finding out what works for you from trial and error. Good Luck!

    Joe

    #59557
    k_dub
    Participant

    Thanks again. Been just under four weeks now and I’m feeling pretty good. Five or six days were rough. Very tired, exhausted achy but that has seemed to subsided right now. Joint pain in ankles. Wrists and knees but seems to stay two days and go. Always something sore but very managable.

    As for sun. We haven’t seen any yet so I will have to let you know but I can feel it for the brief moments I’m in the sun

    Thanks again for sharing. Good luck everyone

    #59558
    NZjanet
    Participant

    It sounds like you’re doing quite well on the Z! I had a severe toxic reaction within 2 weeks of starting. I presented with almost every common side effect, also lost the skin on my hands, feet and tongue. Hands were so painful I couldn’t do basic things. I could hardly walk, and I lost a lot of weight.

    I was taken off the drugs for 2 weeks, then restarted on 3/3. Apart from joint and muscle pain, sore swollen feet and hands, high blood pressure, photosensitivity, light hair shedding, and the odd other insignificant side effect they seem to be cyclic and lessening.

    I’m receiving acupuncture about 2x a week. I’m also taking SR ibuprofen, and panadol. I’ve just been put on low dose BP medication.

    All the best, and I hope you continue to tolerate the Z.

    Janet.

    #59559
    palmtree
    Participant

    Hi I am new to posting on this site although I have been reading for 6 months. My husband has been on Zelboraf since Nov 12 he is 63. He suffers with all the usual aches and pains, fatigue, sun sensitivity and lethargy but as yet no rash. I am so interested in seeing those of you ‘long timers’. Dick has been my inspiration and driving force from November but now I read that ‘Joe’ has done 4 years – is that correct – well done. It is people like you that give us hope. We have the results of the second post Zelboraf scan next week – the first was good news but his mm is a difficult one to measure as it is in his peritoneum and omentum. It is described as a thickening and caking. I have searched many forums and never come across any one with it there. Thank you for being there.

    C

Viewing 10 posts - 1 through 10 (of 10 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.